Thunderstorm Wind, Bolivar
- When
- July 3, 12:45 PM CST
- Where
- Bolivar County, Shelby
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.950, -90.783
Several trees were blown down.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 3, 9:45 AM CST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1045 AM CDT TUE JUL 3 2001 MODIFIED OBSERVED AREA 12Z SOUNDINGS INDICATE HIGH SFC-BASED CONVECTIVE AVAILABLE POTENTIAL ENERGY OF 4000 TO 4500 J/KG ACROSS THE AREA AND FAIRLY HIGH PRECIPITABLE WATER CONTENT OF 1.75 TO 2.00 INCHES. THIS WILL LEND TO LARGE AREAS OF AFTN SHOWER/TSTM ACTIVITY AS IMPLIED BY CURRENT FORECAST. SO DO NOT PLAN ANY SIGNIFICANT FORECAST CHANGES...MAY UP 3PRECIP CHANCES A LITTLE SOUTHEAST COUNTIES WHERE PRECIP IS A LITTLE MORE IMMENENT. .JAN... MS...NONE. LA...NONE. AR...NONE. 43
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
930 AM CDT WED JUL 3 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0400 PM PINOLA MS WIND DAMAGE
07/02/01 SIMPSON A FEW TREES DOWN
REPORTED BY SIMPSON
COUNTY SHERIFF'S DEPTARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 041200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 132 PM CDT TUE JUL 03 2001 ...THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST AND EAST CENTRAL LOUISIANA...AND MUCH OF MISSISSIPPI. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. WEAK LOW LEVEL FLOW FROM THE GULF OF MEXICO WILL CONTINUE TO ALLOW PLENTIFUL MOISTURE TO ADVECT INTO THE LOWER MISSISSIPPI VALLEY TODAY. MOST OF THE THUNDERSTORM ACTIVITY WILL OCCUR DURING THE AFTERNOON AND EARLY EVENING HOURS. THE ATMOSPHERE WILL BE VERY UNSTABLE AND MOIST... ALLOWING FOR GOOD COVERAGE OF THUNDERSTORMS. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS UP TO 60 MPH. ALSO...SMALL HAIL AND FREQUENT LIGHTNING WILL BE LIKELY WITH STRONGER STORMS. ACTIVATION OF STORM SPOTTERS SHOULD NOT BE NECESSARY THROUGH TONIGHT. ...FLOODING... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST AND EAST CENTRAL LOUISIANA...AND MUCH OF MISSISSIPPI. THUNDERSTORMS WILL BE SLOW-MOVING AND COULD PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES WITHIN A ONE TO TWO HOUR PERIOD. THIS HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADWAYS AND IN LOW-LYING AREAS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Little Rock radar (KLZK), 168 km away, was scanning. The volume nearest the first event began at 18:46 UTC.
2 thunderstorm wind. Local standard time, as filed.
Several trees were blown down.
A few trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257261, 5257262.